Olmesartan-associated enteropathy (OAE) is increasingly being recognised as a major differential diagnosis in patients with villous atrophy and negative coeliac disease (CD) serology. OAE and positive coeliac markers have rarely been reported. We report a case of diarrhoea and small bowel villous blunting associated with a transient elevation of antitissue transglutaminase antibody (ATTG). On discontinuation of olmesartan, symptoms improved, repeat biopsies were normal and levels of ATTG also returned normal. We discuss a possible explanation for the transient elevation in ATTG and the significance of considering OAE/CD overlap.
- drug interactions
- gastrointestinal system
- drugs: gastrointestinal system
- coeliac disease
This is an open access article distributed in accordance with the Creative Commons Attribution Non Commercial (CC BY-NC 4.0) license, which permits others to distribute, remix, adapt, build upon this work non-commercially, and license their derivative works on different terms, provided the original work is properly cited and the use is non-commercial. See: http://creativecommons.org/licenses/by-nc/4.0/
Statistics from Altmetric.com
Contributors Conception and design of study: JG, AS, IR. Acquisition of data: JG, AS. Analysis and interpretation of data: JG, AS, IR, MA. Drafting the manuscript: JG, AS, IR. Revising the manuscript critically for important intellectual content: JG, AS, IR, MA. Explaining and obtaining the consent from the patient: AS.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.